More than 2 million people use Erowid every month...
but only 100 of those contribute financially.
If you use Erowid, PLEASE DONATE!
First High
Diphenhydramine
by Chainy
Citation:   Chainy. "First High: An Experience with Diphenhydramine (ID 34040)". Erowid.org. Dec 7, 2007. erowid.org/exp/34040

 
DOSE: T+ 0:00 200 mg oral Diphenhydramine (pill / tablet)
  T+ 24:00 350 mg oral Diphenhydramine (pill / tablet)

BODY WEIGHT: 155 lb


Let me begin by saying that I have never abused any substance. I have never even been drunk before. When summer started a few weeks ago I found myself extremely bored each day. I had almost nothing to do but sit around the house. After reading several pages on legal highs, I decided to try some type of drug. My first choice was Dextromethorphan because of its popularity but since my parents make me take anti-depressants, I fear I would suffer from seretonin sydrome if I took DXM. After researching alternatives I found out that you could achieve a high from normal everyday Benadryl. Lucky for me, I had some Benadryl in my home.

Day 1
One night my parents went out for dinner and I was left with just me and my brother in the house. This was the perfect time to experiment with this new drug. To be safe, I told my brother what I was doing and how much Benadryl I was going to take that night. I took 8 pills, which is 200 mg of Diphenhydramine, the active ingredient. I waited an hour before I felt any effects. It made me feel like my body was heavy, as if gravity had increased. Four hours after I took the pills I went to bed without feeling any more effects that night.

Day 2
Dissapointed I concluded that I simply had not taken enough. Since I had 14 pills left I decided to take the rest of them. At around 10 pm I took the remaining 14 pills (350 mg) with a glass of water. Since the effects wouldn't come till later, I took a shower. After the 15 minute shower, I ate a brownie and got on the computer. About 45 minutes after ingesting the pills, I could feel the effects coming on. Once again my body felt heavy but it was more intense than the previous night. I left the computer and headed to my room. I laid down on my bed and waited for more effects. After several minutes I heard my friend Ryan calling out to me from my left 'You forgot your books'. I turned to the direction the voice came from and said 'What are you talking about'. Thats when I realized that the drugs were working. I heard several other voices say things to me. I heard my name called several times and each time I would reply 'Yes?'.

After a while I left my bed and returned to the computer. I went on AOL instant messanger to talk to my friends. I couldnt keep focused on my conversations and while chatting with people I would start typing nonsense. I dont remember what I said to this one kid but it was something like 'Did you keep a watch on your Clorox?' After I sent it I realized that it made no sense whatsoever. After several minutes on the computer I noticed that I couldnt read the screen. My vision had become very blurry and I had so much difficulty reading that I had to leave the computer.

I went back to my bed where I laid for a while (I don't remember how long). I wasn't thinking about much but I know that I wasn't sleeping. Every once in a while I would see a shadow moving out of the corner of my eye but when I turned towards it it would dissapear. I got back up later that night and headed to my computer again. I had read online that Diphenhydramine makes masturbating more fun so I had to try it. I watched some porn to get me going. Watching the porn was very interesting because it felt just like it did the first time I looked at porn in my life. It was very nostalgiac and very enjoyable. After whacking off I noticed that most of the effects had worn off and my vision was back to normal so I decided to go to bed at around 2 am.

Day 3
I didn't do any more Diphen this day because I was all out and I had no money to buy more. On day 3 I felt very sluggish. I was tired all day but I couldn't fall asleep. All day I had that feeling I have when I haven't slept in a while. I felt like my body was there but my mind wasn't. I can't describe it. It wasn't really good or bad.

Day 4
I woke up with a headache this day. I'm still not sure if this is a result of the drug or if something else caused it. This day I felt pretty much the same as I did on day 3 until late in the afternoon when things seemed to return to normal.

Overall Diphenhydramine produced an enjoyable experience that I would love to try again sometime.

Exp Year: 2004ExpID: 34040
Gender: Male 
Age at time of experience: Not Given 
Published: Dec 7, 2007Views: 68,387
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults